Enbrel, Benipali

Enbrel, Benipali.

Hi everyone, put post up wee while ago about starting Enbrel well the biosimilar Benipali. Well have to start it next week, must say still scarey for me. Thing is going away next Thursday for 4 days and worry about how I might feel incase of any side effects etc due to the treatment Would hate to be ill while away. Maybe I'm just being paranoid. Any thoughts from anyone who have just started or who are on Enbrel or Benipali would be appreciated Thanks

34 Replies

oldestnewest
  • Started Benepali a couple of months ago. No side effects at all and joints etc all moving and less painful. Compared with the side effects I had from mtx, HCC and all the others this is fantastic. Long may it continue to work

  • Hi

    Glad to hear it's working for you. Hope it goes well for me. Thanks

  • I really know how you feel I was in a similar position when I started enbrel. A few weeks after starting it i was going to Spain for a month!!. I was thinking about waiting till I got back but my nurse advised me not to wait telling me that they were at the end of the phone if I needed them and doctors in Spain knew about the drug if I needed to see one. I went ahead and started it. No side effects at all I felt it start working the next day. Was in remission at my 12 week follow up appointment and still over 4 years later. Xx

  • Hi

    Thanks for your reply, really helps to know I'm not alone.

  • I've been on Benepali for 5 months now. Started working really quickly and have had no side effects at all. I was really worried about how it would affect me but so glad I'm on it now. Has made a big difference to me pain wise too.

  • Thanks for your reply, you read so many negative things about biologics. Good to hear positives

  • I had mine delivered yesterday .just waiting for the nurse to visit.then i.m.hoping for good results.had such a bad time .on mtx good luck .enjoy your holiday 😎

  • Thanks for your reply and good luck.

  • I,ve been on benepali for 12 weeks.no side effects.no problems....all good...l

  • That's great, thanks for your reply.

  • I say all,s good,pain and swelling wise ..but night sweats and fatigue still bothersome same as before starting benepali...no comment from rheumy....interested if anyone else the same.

  • Thanks for reply Ruby. That's another problem with this type of disease some meds work 100 percent for some people and only partly for others. Cheers

  • Can.t go on it yet .have been told that because i have to have a tooth out in june .i.lk have to wait untill 2 weeks after. Ohh dear x

  • Been on benepali for a few months it helps but is not great. I have had no side effects apart from not sleeping well.

  • It seems to work better for some and not others. Thanks for your reply.

  • I changed from Enbrel to Benepali at the end of January with no side effects but did get the start delayed as I had a 2 month trip to Australia, NZ and Fiji planned for October and November. The local HA were quite accommodating with this.

    Two months after starting Benepali I still have no side effects (although see next paragraph) but it is not as effective as Enbrel (see previous post) and by the end of the week pain is back. Also at my physio review all measurements have worsened in the 2 months since I started Benepali .

    Interested about Thegreywitch's comment about sleeping as I haven't been sleeping well but had not associated it with the change. Does anyone else suffer this?

  • Hi

    Thanks for your reply, you sometimes wonder if boosimilars are as good, think we are just guinea pigs to try things on. As long as it saves money they don't care. Hope you get an answer to your sleep problem Kirovfan.

  • I have problems sleeping. But since I started on gabapentin, I sleep better. I started the med because of a pinched nerve in my lower back. I was having bad sciatica, leg cramps and restless legs. The gabapentin took care of all that plus tendonitis and the added benefit of sleeping better. Although, I may have become addicted to it in that if I forget to take it at night, I'll be totally awake. I only take 400 mg a few hours before bed. It does not make you drowsy. Not sure how it works but when I get up, I feel rested. Also helps counteract the sleeplessness of when I'm on steroids. I also have problems with hot/cold spells that I believe are from menopause. I'm constantly putting my flannel shirt on and off and also the blankets on and off throughout the night. I try to keep the temperature under 69 degrees F in my bedroom. I've been taking flaxseed oil capsules and isoflavanoid tablets. They act like estrogen and have helped tremendously. I'm also eating tofu which I'm not a big fan of, but if it helps me to be comfortable, I'll eat it.

  • Thanks Davy123. Just been reading that in Ireland Pfizer dropped the price of Enbrel to that of Benepali and in UK there is (was?) just a 10% difference. For me Enbrel was a "miracle drug" and gave me back my life and I'm quite angry that for such a small difference "they" choose to experiment with us. Stay well my friend.

  • As well as can be with this

    horrible disease. What's the point of finding cures for diseases the large drugs companies would lose too much money, also the government through taxes etc. Illness equals cash. Cheers

  • I understand the price difference in the UK was closer to 30/40%

  • Hi James, FYI - NHS report states 10% ntag.nhs.uk/docs/app/Etaner...

  • Cheers. Even at that it saves approx £1000 pa per patient. Across the U.K. that represents a massive saving and could therefore improve access to biological therapy by reducing NICE thresholds.

  • Even better if they the NHS negotiated the same price as they did in Ireland. If I don't get put back on Enbrel as Bengali is clearly not working for me, I will ask if I can pay the difference myself, don't know if they would run with this though.

  • I was advised Enbrel refused to match Benepali price.

    If you don't get same benefits the Rheumy could go back to Enbrel. Guidelines allow for clinical assessment

  • Thanks James, I had an assessment last week, still waiting for outcome of review. Iw was quite shocked that since my last visit to physic more measurements everything had deteriorated since changing over. Fingers crossed

  • Hi there kirovfan. I was interested in what problems you had with Benepali. I was previously on Enbrel and have been for years. I was told we were switching as a money saving exercise now the patent had run out. I was all for saving money too. I had a cough that came within 48 hours of each of 2 injections. It was bad enough for my GP to send me for chest Xray, sputum sample, blood test etc. I refused to take it again even though there was some pressure to keep trying it!! I am now back on Enbrel thank goodness. No cough....Hmmm. Guinea pigs? You bet. The trial was done on 550 new patients not people who were 'switched'. The drug is the same but the 'package' of other stuff to make it work, is not. It is NOT a generic. If you had Enbrel before, its possible that your body will not like this combination. Mine didn't.

  • Hi Katie, I too am back on Enbrel, glad to hear you are too. I ended up complaining to the nurse practitioner and was told a few others had to revert. Before they would agree I had to go see my physio to have all the measurements done. I got quite a shock as every one of them was worse than when measured 3 months earlier. Plus with the Benepali it was as if it ran out before my next injection and I always seemed to be tired. I had t take pain killers which I never did in the seven years with Enbrel. Bottom line is I'm back on for 2 weeks and - no pain, not tired. The Bengali is only 10% cheaper and Enbrel costs were matched in Ireland so why can't our NHS agree the same deal? For me Enbrel was a miracle cure my pain scores went from 8-10 to 0 after the first injection so long ago, great to be back on it. Maybe Samsung should stay with electronics and not drugs?

  • You should do alright. I get fatigued but not sure if a side effect or if caused by autoimmune disease or from having had a knee replacement. But the fact that my hands and tailbone are not hurting is a big plus. It takes several weeks of being on it before you will begin to get relief. Good luck. Let us know how you make out.

  • Hi, thanks for your reply ginam. Will put up a post when I've been on it for a wee while. Always a worry with new medication. Cheers

  • Hi,

    I've been on Benepali for a while. It hasn't helped that much, but nor do I have any side effects- mtx much worse for that. Good luck!

  • I suffered my first leg cramp last night, used to get them fairly frequently - always in my calf and always at night. I never had one whilst on Bengali but been back on Enbrel for 2 weeks and started again. Does anyone else suffer from them and can you associate with Enbrel, just interested as in every other way Enbrel is so good for me. I do take Quinine for the cramps and it does help reduce the frequency.

  • Hi, I have been on Enbrel for 8 years and do have night cramps but in my feet. It usually happens after eating fish or drinking red wine so take Quinine after I have consumed either of them. GP advised me that Quinine can cause tinnitus so reduce the amount I take. Been told I have to change from Enbrel to Benepali so I will see if cramp goes with the change!

    Anyone a patient at Wrightington hospital who has been told they have to change from Enbrel as well ?

  • Thanks Furle for that info. I do have tinnitus too but my GP has never said that I should be aware that it can cause tinnitus, will stop them and see if it goes and look at other ways of preventing the cramps

You may also like...